Steven Johnson’s Syndrome Can Be Triggered By Over The Counter Pain Killer & Prescription Drugs
Those suffering from Stevens Johnson Syndrome will exhibit severe skin rashes that develop around the mucus membranes of the body. The initial unpleasant blisters and lesions that appear can lead to serious long-term conditions such as blindness, inability to regulate body temperature, asthma, chronic fatigue, bad scarring, and in some more severe cases, death. More times than not, the cause of this condition is a bad reaction to a medication or prescription drug that the afflicted individual had been taking. However, other causes of the disorder include different viruses or infections that work to lower the immune system, rendering the individual more susceptible.
Exacerbating triggers of the condition range from basic over-the-counter painkiller drugs to various kinds of prescription medications. Still some others seem to contract the disorder without any known cause whatsoever. Indeed, anyone could potentially be at risk, although younger adults and children typically are more often affected with Steven Johnson Syndrome.
The method of treatment for Stevens Johnson Syndrome will depend largely on how badly the symptoms manifested before the patient sought medical attention. If it is caught early enough, topical steroids usually are applied to assist in the healing process. However, more severe cases of the disorder often results in sufferers being treated in burn victim units, as the wounds to their skin are of comparable intensity.
In many cases, the afflicted individual faces overwhelming medical bills for the procedures, extended care and treatments that are necessary to their wellbeing. In seeking justice and compensation for medical expenditures, one may decide to consult with a licensed drug injury attorney that specializes in these types of cases. Being represented by a knowledgeable attorney who intimately understands this painful and life altering disorder and the rights of those afflicted can be the first step in easing the monetary stress associated with Stevens Johnson Syndrome.